MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III BRONCHOVIDEOSCOPE
Model Number BF-Q190
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the bronchovideoscope experienced an image issue.The issue occurred during an unspecified diagnostic procedure.The intended procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The supplemental report is being submitted to provide the corrections to the initial report based on the pae finding during evaluation by olympus.Correction to the g3 of the initial medwatch.The aware date should be 09 sep 2024.Correction to h6 "health effect - impact code" of the initial report, "2199 - no health consequences or impact" is being corrected to "2645 - no patient involvement".
 
Event or Problem Description
It was observed during the device inspection, that the bronchovideoscope exhibited a noisy image that produced an unrecognizable image.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.Based on the results of the investigation, it is likely that water or humidity entered the subject device, causing damage to the image sensor unit and/or the pcb (printed circuit board) at the connector, which led to the suggested event.However, olympus could not identify a definitive root cause of the event.Important information ¿ please read before use warnings and cautions: caution turn the video system center on only when the endoscope connector is connected to the video system center.In particular, confirm that the video system center is off before connecting or disconnecting the endoscope connector.Failure to do so can result in equipment damage, including destruction of the image sensor.Warnings and cautions: disappeared or frozen endoscopic image: warning follow the precautions given below.Otherwise, the endoscopic image may disappear unexpectedly or the frozen image may not be restored during the examination.3.8 inspection of the endoscopic system inspection of the endoscopic image confirm that the wli and nbi endoscopic images are normal.5.1 troubleshooting if any irregularity is observed during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope and solve the problem as described in section 5.2,¿troubleshooting guide¿.If the problem still cannot be resolved, send the endoscope to olympus for repair as described in section 5.4, ¿returning the endoscope for repair¿.Also, should any irregularity be observed while using the endoscope, stop using it immediately and withdraw the endoscope from the patient as described section 5.3, ¿withdrawal of the endoscope with an irregularity¿." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20239839
Report Number9610595-2024-18553
Device Sequence Number15612822
Product Code EOQ
UDI-Device Identifier04953170434792
UDI-Public04953170434792
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-Q190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer09/18/2024
09/20/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date09/18/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown